Georgia, 2011Ice Storm in Georgia, January 10, 2011
January 10, 2011 · NWS CHS · 17 events in 7 counties and zones
An area of low pressure developed in the northeast Gulf of Mexico and tracked eastward across the northern Florida peninsula, then northeastward off the southeast Georgia and southern South Carolina coast. Meanwhile, a shallow cold airmass remained in place in the lee of the Appalachians by high pressure north of the area, allowing a continued supply of cold and dry air at the surface.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $253,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure developed in the northeast Gulf of Mexico and tracked eastward across the northern Florida peninsula, then northeastward off the southeast Georgia and southern South Carolina coast. Meanwhile, a shallow cold airmass remained in place in the lee of the Appalachians by high pressure north of the area, allowing a continued supply of cold and dry air at the surface. The warm temperatures well above ground level and freezing or sub-freezing temperatures at ground level, resulted in freezing rain and ice accumulation across much of southern South Carolina and southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jan 10, 4:41 AM EST, 49 minutes earlier.
Area forecast discussion, Jan 10, 4:41 AM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
441 AM EST MON JAN 10 2011
.SYNOPSIS...
LOW PRESSURE AND ITS ASSOCIATED WINTER WEATHER WILL IMPACT THE
AREA TODAY INTO TONIGHT...BEFORE PULLING AWAY TO THE NE ON
TUESDAY. STRONG HIGH PRESSURE WILL BUILD OVER THE REGION DURING
THE MID AND LATE WEEK PERIOD. THE PATTERN MAY BECOME MORE UNSETTLED
AGAIN BY LATER IN THE WEEKEND AND EARLY NEXT WEEK WITH AN INCREASING
CHANCE FOR RAIN.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SO FAR EARLY THIS MORNING WE HAVE SEEN SOME LIGHT SNOW AND SLEET
OVER PARTS OF THE TRI-COUNTY AREA IN A BAND OF ENHANCED ISENTROPIC
LIFT. ACCUMULATIONS HAVE BEEN NO MORE THAN 1/2 INCH. WHILE THIS
BAND HAS SHIFTED NORTH OF THE REGION...THE BULK OF THE PRECIP IS
JUST STARTING TO MOVE INTO OUR WESTERN ZONES. WITH DEWPOINT
DEPRESSION OF 10-15 DEGREES OR MORE...THE BULK OF THE PRECIP HAS
HAD A HARD TIME IN MOVING INTO THE AREA. THUS THE EVAPORATIVE
COLLING WITH THE WET BULB EFFECTS HAS BEEN A LITTLE SLOW IN
TRANSPIRING. HOWEVER...THAT IS GOING TO CHANGE DURING THIS
MORNING...SO DON/T BE FOOLED BY THE LACK OF PRECIP IN MANY AREAS
SO FAR.
A STRONG SHORT WAVE APPROACHING THE TN VALLEY WILL WILL WEAKEN AND
SHEAR AS IT MOVES TOWARD THE CENTRAL AND SOUTHERN APPALACHIANS. AN
ASSOCIATED VORT LOBE WILL MOVE EASTWARD ALONG THE GULF COAST AND
ALLOWS FOR A SOUTHERN STREAM LOW AT THE SURFACE TO MOVE EAST ALONG
WITH IT. THAT LOW WILL PUSH INTO THE NE GULF OF MEXICO
TODAY...THEN BEGIN TO REDEVELOP OVER THE NEARBY ATLANTIC WATERS BY
THIS EVENING. CONSIDERABLE MOISTURE AND LIFT ASSOCIATED WITH THE
LOW...DRIVEN BY THE SHORT WAVE AND PRECEDED BY A 40 KT LOW LEVEL
JET WILL ENHANCE THE DEVELOPMENT OF PRECIP TODAY. AS THE VERTICAL
COLUMNS CONTINUES TO UNDERGO FURTHER MOISTENING FROM THE TOP ON
DOWN...WE ANTICIPATE THAT PRECIP WILL QUICKLY START TO INCREASE IN
COVERAGE ACROSS THE AREA FROM THE WEST AND SW BETWEEN 12 AND 15Z.
PRECIP WILL START AS RAIN...SLEET...SNOW OR FREEZING RAIN. BUT AS
EVAPORATIVE COOLING FINALLY DEVELOPS THE SURFACE TEMPS THAT ARE
ABOVE FREEZING IN MANY LOCATIONS WILL DROP SEVERAL DEGREES AND
TEMPS WILL DROP TO NEAR OR BELOW FREEZING ACROSS MUCH OF THE
INLAND AREAS. SNOWFALL AMOUNTS WILL BE NO MORE THAN AN
INCH...MAINLY ALONG THE NW TIER. AS WARMER AIR MIXES DOWN WITH AN
ONSHORE LOW LEVEL FLOW THE PRECIP WILL BEGIN TO TRANSITION OVER TO
MOSTLY FREEZING RAIN AND RAIN.
WE HAVE MAINTAINED THE WINTER STORM WARNING FOR THE NW TIER OF
COUNTIES...AND THE POTENTIAL EXISTS FOR UP 1/10 TO 1/4 INCH OF ICE
ACCUMULATIONS NEAR AND NW OF A LINE FROM MONCKS CORNER TO
WALTERBORO...ESTILL...SYLVANIA AND SCARBORO. FREEZING RAIN WILL
CONTINUE THROUGH AT LEAST LATE TODAY IN AND NEAR THESE AREAS...AND
THERE CERTAINLY COULD BE POWER OUTAGES DUE TO THE BUILDUP OF ICE
AS TREE LIMBS AND POWER LINES COULD COME DOWN.
FURTHER TO THE SE WE HAVE CONTINUED THE WINTER WEATHER ADVISORY
FOR ALL BUT CHATHAM...COASTAL BRYAN...COASTAL LIBERTY AND ALL OF
MCINTOSH. THIS IS MAINLY FOR SMALL ACCUMULATIONS OF FREEZING RAIN
MIXED WITH A LITTLE SLEET AND/OR SNOW THIS MORNING...BEFORE IT
TRANSITIONS TO RAIN BY LATE THIS MORNING OR THIS AFTERNOON. AREAS
NOT INCLUDED IN THE ADVISORY COULD STILL SEE A LITTLE LIGHT SNOW
OR SLEET AT THE START...BUT OTHERWISE RAIN WILL OCCUR.
TO COMPLICATE MATTERS WILL BE THE WINDS...WHICH WILL BE GUSTY AT
TIMES DUE TO THE COLD ADVECTION AND ALSO A PINCHING OF THE
GRADIENT THAT FORMS NEAR AND ALONG THE COAST BETWEEN THE LOW TO
THE SOUTH AND SW...AND AN INLAND WEDGE OF HIGH PRESSURE. WINDS
WILL GUST AT TIMES TO 30 OR 35 MPH NEAR THE COAST...AND EVEN TO 20
OR 25 MPH INLAND.
AREAS THAT EXPERIENCE THE CHANGEOVER TO RAINS WILL HAVE A LEAST A
SMALL BENEFIT AS WE RECEIVE THE MUCH NEEDED RAINS. CENTRAL AND
SOUTHERN ZONES WILL GET AS MUCH AS 1/2 TO 3/4 INCHES IN CLOSER
PROXIMITY TO THE SURFACE LOW. WITH BULK SHEAR VALUES AS HIGH AS 50
KT TODAY...AND SHOWALTER INDICES PERHAPS DROPPING AS LOW AS 0-2
ACROSS THE FAR SE SECTIONS WE CANNOT ENTIRELY RULE OUT SOME
THUNDER.
TEMPS TODAY WILL RANGE FROM THE LOWER 30S NW TO AS HIGH AS THE
LOWER 50S ALONG COASTAL SE GA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
BY EARLY THIS EVENING...MODELS INDICATE THAT A NEW SURFACE LOW WILL
BE JUST OFFSHORE NEAR THE GULF STREAM EDGE. THE NAM SEEMS TO SHOW
THE DETAILS OF THIS LOW BETTER THAN THE OTHER MODELS GIVEN ITS
HIGHER SPATIAL RESOLUTION. IN GENERAL...MODELS SHOW THAT THE
PRECIP WILL BE MOSTLY ENDING AFTER 00Z TUES...LINGERING THE LONGEST
OVER THE NORTHERN THIRD OF THE AREA...CLOSEST TO THE WRAP AROUND
MOISTURE FROM THE LOW JUST OFFSHORE. GIVEN TEMPS MAY HOVER NEAR
FREEZING OR JUST BELOW WELL INLAND...HAVE INDICATED THE CHANCE FOR
SOME LIGHT FREEZING DRIZZLE. IF THIS HAPPENS...SOME SECONDARY ROADS
AND BRIDGES MAY HAVE SOME ICING ISSUES AGAIN. LOW CLOUDS WILL STICK
AROUND ALL NIGHT WITH NNE SURFACE/LOW LEVEL FLOW BEING OVERRUN BY
WSW FLOW JUST ABOVE THE SURFACE. TEMPS WILL LIKELY NOT FALL MUCH...
REACHING THE LOWER 30S/AROUND FREEZING WELL INLAND...AND UPPER
30S TO NEAR 40 CLOSER TO THE COAST.
BY TUESDAY...LOW LEVEL MOISTURE AND CLOUDS SHOULD BEGIN TO GRADUALLY
DISSIPATE AS THE LOW OFFSHORE PULLS AWAY TOWARD THE NE. STRONGER
HIGH PRESSURE BUILDS BACK IN FROM WEST WITH COLD ADVECTION MAKING A
RETURN. LOW CLOUDS WILL LIKELY START THE DAY BUT SHOULD BREAK DURING
THE AFTERNOON...WHICH WILL ALLOW TEMPS TO REACH THE MID 40S...WHICH
IS STILL WELL BELOW NORMAL. TUESDAY NIGHT...CLEARING SKIES WITH
WNW WINDS STAYING UP 5-10 MPH. LOWS RANGING FROM THE MID 20S WELL
INLAND TO MID 30S AT THE COAST. BY WEDNESDAY...MOSTLY SUNNY WITH WNW
LOW LEVEL FLOW. STILL VERY COOL WITH HIGHS ONLY IN THE MID TO UPPER
40S MOST AREAS. ANOTHER COLD NIGHT WEDNESDAY NIGHT...BUT EXPECT
LIGHT WINDS...KEEPING IT FROM RADIATING EVEN COLDER. MINS WILL STILL
BOTTOM OUT IN THE LOWER 20S WELL INLAND AND MID 20S TO NEAR 30
CLOSER TO THE COAST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A BROAD UPPER TROUGH OVER THE EASTERN PORTION OF THE COUNTRY AND A
MODERATELY STRONG SURFACE RIDGE WILL DOMINATE THE REGION THURSDAY
AND FRIDAY. CONTINUED COLDER THAN NORMAL WITH HIGHS ONLY IN THE 40S
AND LOWS IN THE 20S AND LOWER 30S.
LATEST RUNS OF THE GFS AND ECMWF SEEMS TO BE IN BETTER AGREEMENT FOR
SATURDAY THROUGH MONDAY. THE COLD DOMINATING SURFACE RIDGE STARTS TO
MOVE EAST OF THE REGION LATER SATURDAY ALLOWING FOR MORE SSW LOW
LEVEL FLOW AND MODERATING TEMPS. NEXT CHANCE FOR PRECIP MAY BE
TOWARD THE END OF THE PERIOD AS ANOTHER LONG WAVE UPPER TROUGH
BUILDS INTO THE CENTRAL U.S. AND ASSOCIATED COLD FRONT MOVES TOWARD
THE REGION.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
AT KCHS...VFR CONDITIONS WILL PREVAIL THROUGH 10Z. LIGHT SNOW OR
SLEET SHOULD DEVELOP AT THE TERMINAL AROUND 10Z...WITH CEILINGS
LOWERING TO MVFR LEVELS. THE PRECIPITATION SHOULD TRANSITION TO
FREEZING RAIN AROUND 14Z...WITH CONDITIONS DETERIORATING TO IFR
LEVELS. GRADUALLY WARMING SURFACE TEMPERATURES SHOULD ALLOW FOR
ALL LIQUID RAIN BY ABOUT 18Z...BUT IFR OR LOWER CONDITIONS WILL
PERSIST THROUGH THE REMAINDER OF THE FORECAST PERIOD MAINLY DUE TO
LOW CEILINGS. A LOW LEVEL JET WILL STRENGTHEN OVER THE TERMINAL
TOWARD DAYBREAK...WITH LOW LEVEL WIND SHEAR EXPECTED IN THE 10-14Z
TIME FRAME DUE TO BOTH SPEED AND DIRECTIONAL SHEAR. AFTER
14Z...GUSTY CONDITIONS WILL DEVELOP AT THE SURFACE WITH THE THREAT
FOR LOW LEVEL WIND SHEAR ENDING. AS SURFACE WINDS DIMINISH AFTER
23Z...LOW LEVEL WIND SHEAR SHOULD BECOME A FACTOR ONCE AGAIN.
AT KSAV...VFR CONDITIONS WILL PREVAIL THROUGH 10Z. LIGHT RAIN OR
SLEET COULD IMPACT THE TERMINAL AT ANY TIME EARLY THIS
MORNING...BUT WILL BECOME MORE PROBABLE AFTER 10Z AT WHICH TIME
CEILINGS SHOULD LOWER TO MVFR LEVELS. WARMING SURFACE TEMPERATURES
SHOULD ALLOW FOR ALL LIQUID RAIN BY ABOUT 13Z...WITH CONDITIONS
DETERIORATING TO IFR LEVELS. RAIN WILL THEN CONTINUE THROUGH MUCH
OF THE REMAINDER OF THE FORECAST PERIOD...WITH IFR OR LOWER
CONDITIONS PREVAILING...MAINLY DUE TO LOW CEILINGS. A LOW LEVEL
JET WILL STRENGTHEN OVER THE TERMINAL THROUGH DAYBREAK...WITH LOW
LEVEL WIND SHEAR EXPECTED DUE TO BOTH SPEED AND DIRECTIONAL SHEAR
THROUGH ABOUT 14Z. AFTER 14Z...GUSTY CONDITIONS WILL DEVELOP AT THE
SURFACE WITH THE THREAT FOR LOW LEVEL WIND SHEAR ENDING. ALTHOUGH
SURFACE WINDS WILL DIMINISH AFTER ABOUT 23Z...LOW LEVEL JETTING
WILL QUICKLY DIMINISH AND THE THREAT FOR ANY ADDITIONAL LOW LEVEL
WIND SHEAR APPEARS MINIMAL.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS COULD PERSIST
THROUGH TUESDAY EVENING. OTHERWISE...VFR CONDITIONS WILL PREVAIL.
&&
.MARINE...
WE HAVE ALREADY STARTED TO SEE WINDS APPROACHING GALE FORCE ACROSS
THE GA WATERS...AND SPEEDS WILL ONLY GET STRONGER AS A TIGHT
PINCHING OF THE PRESSURE GRADIENT DEVELOPS BETWEEN AN INLAND WEDGE
AND LOW PRESSURE TO THE SOUTH. WITH AS MUCH AS A 5 TO 7 MB SPREAD
ACROSS THE WATERS WE HAVE OPTED TO GO WITH A GALE WARNING FOR ALL
ATLANTIC WATERS TODAY...WITH A SOLID SCA IN CHARLESTON HARBOR.
AS THE SOUTHERN STREAM LOW IN THE NE GULF REDEVELOPS IN THE
NEARBY ATLANTIC OFF SE GA AND NE FL BY LATE TODAY...THE PRESSURE
GRADIENT WILL RELAX ENOUGH OVER OUR GA WATERS WHERE WE ARE
EXPECTING THE GALES TO COME TO AN END EARLIER THAN ACROSS THE SC
WATERS. SEAS WILL CLIMB TO AS HIGH AS 6 TO 8 FT WITHIN 20 NM AND
UP TO 9 FT ACROSS THE OUTER GA WATERS. WE WILL NEED TO KEEP WATCH
FOR POSSIBLE CONVECTION OVER THE GULF STREAM THIS AFTERNOON AND
EVENING...OTHERWISE MOST OF THE PRECIP TODAY WILL BE IN THE FORM
OF RAIN /OTHER THAN A LITTLE SLEET IN SPOTS THIS MORNING/.
AS THIS LOW SLOWLY DEEPENS OFFSHORE TONIGHT...THE PRESSURE GRADIENT
INCREASES ALONG THE WEST SIDE OF THE SYSTEM...INCREASING WINDS...
ESPECIALLY OVER THE NEAR SHORE SC WATERS. THINK MARGINAL GALE
CONDITIONS WILL BE ONGOING OVER THE SC NEAR SHORE WITH SCA
CONDITIONS OVER CHS HARBOR. BY LATER TONIGHT...EXPECT THE GRADIENT
TO LESSEN ENOUGH TO DROP BELOW GALE AND SCA LEVELS AS THE LOW
CONTINUES TO MOVE TOWARD THE NE. HIGH PRESSURE BEGINS TO BUILD BACK
FROM THE NW TUESDAY. WINDS AND SEAS EXPECTED TO REMAIN BELOW
HIGHLIGHTS MUCH OF TUESDAY...BUT COLD ADVECTION BEGINS TO MOVE BACK
OVER THE REGION TUESDAY NIGHT WITH A INCREASING PRESSURE GRADIENT.
THIS WILL PUSH WINDS AND SEAS...ESPECIALLY OFFSHORE...BACK INTO SCA
LEVELS. SCA CONDITIONS MAY REMAIN OVER THE REGION THROUGH WEDNESDAY
NIGHT. THE CENTER OF THE HIGH MOVES CLOSER TO THE REGION BY THURSDAY
THROUGH SATURDAY...WHICH WILL LOWER WINDS BELOW ADVISORY LEVELS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
GAZ099>101-114-115.
WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
GAZ116-137-138.
WINTER STORM WARNING UNTIL 11 PM EST THIS EVENING FOR GAZ087-
088.
SC...WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
SCZ047.
WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
SCZ048>052.
WINTER STORM WARNING UNTIL 11 PM EST THIS EVENING FOR SCZ040-
042>045.
MARINE...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR AMZ352-354.
GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR AMZ350.
GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ330.
&&
33/66Hazardous weather outlook, Jan 10, 3:50 AM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
350 AM EST MON JAN 10 2011
GAZ099>101-114-115-SCZ047-110900-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND JASPER-
350 AM EST MON JAN 10 2011
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ116-137-138-SCZ048>052-110900-
INLAND BRYAN-LONG-INLAND LIBERTY-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
350 AM EST MON JAN 10 2011
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-GAZ117>119-139>141-110900-
CHARLESTON HARBOR-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
350 AM EST MON JAN 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ087-088-SCZ040-042>045-110900-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-
350 AM EST MON JAN 10 2011
...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ352-354-110900-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
350 AM EST MON JAN 10 2011
...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ350-110900-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
350 AM EST MON JAN 10 2011
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ374-110900-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
350 AM EST MON JAN 10 2011
...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 10, 1:15 AM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
115 AM EST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM SNOW CROSS 33.33N 80.15W
01/10/2011 E0.1 INCH BERKELEY SC PUBLIC
BROADCAST MEDIA RELAYED A PUBLIC REPORT OF SNOW COATING
CARS AND OUTDOOR FURNITURE.
&&
EVENT NUMBER CHS1100005
JAQLocal storm report, Jan 10, 1:26 AM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
126 AM EST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM SNOW MCCLELLANVILLE 33.09N 79.46W
01/10/2011 U0.0 INCH CHARLESTON SC PUBLIC
SNOWING FOR 30 TO 45 MINUTES.
&&
EVENT NUMBER CHS1100006
JAQLocal storm report, Jan 10, 1:36 AM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
136 AM EST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM SNOW CROSS 33.33N 80.15W
01/10/2011 E0.5 INCH BERKELEY SC LAW ENFORCEMENT
SHERIFF DEPUTY REPORTS 0.5 INCH SNOW ACCUMULATION ON
GRASSY SURFACES.
&&
EVENT NUMBER CHS1100007
JAQLocal storm report, Jan 10, 2:48 AM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 AM EST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM SLEET 4 SW LADSON 32.95N 80.16W
01/10/2011 U0.0 INCH DORCHESTER SC TRAINED SPOTTER
TRAINED SPOTTER REPORTS SLEET OCCURRING NEAR THE
INTERSECTION OF DORCHESTER ROAD AND LADSON ROAD.
&&
EVENT NUMBER CHS1100008
JAQLocal storm report, Jan 10, 5:24 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 AM EST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM SLEET CHARLESTON 32.78N 79.94W
01/10/2011 U0.00 INCH CHARLESTON SC TRAINED SPOTTER
REPORT FROM MUSC.
&&
33Local storm report, Jan 10, 5:30 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 AM EST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 AM FREEZING RAIN 1 SW BRUNSON 32.92N 81.20W
01/10/2011 U0.00 INCH HAMPTON SC TRAINED SPOTTER
&&
EVENT NUMBER CHS1100010
33Ice Storm, Bulloch
- When
- January 10, 5:30 AM EST to 7:00 PM EST
- Where
- Bulloch forecast zone
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.397, -81.743 (the zone’s center; the record gives no point)
Law Enforcement reported power lines down along Highway 301, trees down on Zettwell Road, and sporadic power outages across Bulloch county.
Ice Storm, Bulloch
- When
- January 10, 5:30 AM EST to 7:00 PM EST
- Where
- Bulloch forecast zone
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.397, -81.743 (the zone’s center; the record gives no point)
Law Enforcement relayed a report from the Bulloch county Fire Department of trees and power lines down across the county.
Ice Storm, Bulloch
- When
- January 10, 5:30 AM EST to 7:00 PM EST
- Where
- Bulloch forecast zone
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.397, -81.743 (the zone’s center; the record gives no point)
Law Enforcement relayed a report from the Bulloch county Fire Department of trees and power lines continuing to be knocked down by ice accumulation across the county.
Ice Storm, Bulloch
- When
- January 10, 5:30 AM EST to 7:00 PM EST
- Where
- Bulloch forecast zone
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.397, -81.743 (the zone’s center; the record gives no point)
The Bulloch county Emergency Manager reported storm total ice accumulation of 0.25 to 0.50 inches, highest across the northern portion of the county. Widespread tree damage was also reported, with downed trees having to be removed from over 40 roadways across the county.
Ice Storm, Bulloch
- When
- January 10, 5:30 AM EST to 6:00 PM EST
- Where
- Bulloch forecast zone
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.397, -81.743 (the zone’s center; the record gives no point)
Law Enforcement reported power lines down along Black Creek Church Road, 4 miles south of Brooklet, Georgia.
Ice Storm, Candler
- When
- January 10, 5:30 AM EST to 7:00 PM EST
- Where
- Candler forecast zone
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.403, -82.074 (the zone’s center; the record gives no point)
The Candler County Warning Point reported tree limbs and power lines down due to ice accumulation across the county.
Ice Storm, Candler
- When
- January 10, 5:30 AM EST to 7:00 PM EST
- Where
- Candler forecast zone
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.403, -82.074 (the zone’s center; the record gives no point)
The Candler County Emergency Manager reported storm total ice accumulations of 0.25 to 0.50 inches, highest across northern and western portions of the county. Numerous trees were also reported down across the county due to ice accumulation.
Ice Storm, Effingham
- When
- January 10, 5:30 AM EST to 5:00 PM EST
- Where
- Effingham forecast zone
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.367, -81.341 (the zone’s center; the record gives no point)
The Effingham County Warning Point reported a tree down due to ice accumulation off of Highway 119 at Mock Road, near Springfield, Georgia.
Ice Storm, Effingham
- When
- January 10, 5:30 AM EST to 5:00 PM EST
- Where
- Effingham forecast zone
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.367, -81.341 (the zone’s center; the record gives no point)
The Effingham County Emergency Manager reported storm total ice accumulations of 0.25 to 0.50 inches, highest across the northern portion of the county. Numerous trees were also downed by ice accumulation across northern portions of the county.
Ice Storm, Screven
- When
- January 10, 5:30 AM EST to 7:00 PM EST
- Where
- Screven forecast zone
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.751, -81.612 (the zone’s center; the record gives no point)
Law Enforcement reported trees and power lines down across Screven County. Nearly 0.50 inches of ice accumulation was also reported at the 911 call center in Sylvania, Georgia.
Ice Storm, Screven
- When
- January 10, 5:30 AM EST to 7:00 PM EST
- Where
- Screven forecast zone
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.751, -81.612 (the zone’s center; the record gives no point)
The Screven County Emergency Manager reported storm total ice accumulations of 0.50 to 0.75 inches across the county. Numerous trees and power lines were also downed due to ice accumulation across the county.
Ice Storm, Tattnall
- When
- January 10, 5:30 AM EST to 4:00 PM EST
- Where
- Tattnall forecast zone
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.046, -82.058 (the zone’s center; the record gives no point)
The Tattnall County Warning Point reported trees and power lines down due to ice accumulation on Evergreen Church Road in Cobbtown, Georgia.
Ice Storm, Tattnall
- When
- January 10, 5:30 AM EST to 4:00 PM EST
- Where
- Tattnall forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.046, -82.058 (the zone’s center; the record gives no point)
The Tattnall County Emergency Manager reported storm total ice accumulations of 0.10 to 0.25 inches, highest across the northern part of the county.
Ice Storm, Jenkins
- When
- January 10, 5:30 AM EST to 7:00 PM EST
- Where
- Jenkins forecast zone
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.793, -81.963 (the zone’s center; the record gives no point)
Law Enforcement reported scattered trees and power lines down due to ice accumulation throughout Jenkins County. Ice accumulations were also estimated to be near 0.50 inches in Millen, Georgia.
Ice Storm, Evans
- When
- January 10, 5:30 AM EST to 5:00 PM EST
- Where
- Evans forecast zone
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.157, -81.887 (the zone’s center; the record gives no point)
Law Enforcement reported a tree down due to ice accumulation in Hagan, Georgia. Ice accumulation was also estimated to be around 0.25 inches.
Ice Storm, Evans
- When
- January 10, 5:30 AM EST to 5:00 PM EST
- Where
- Evans forecast zone
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.157, -81.887 (the zone’s center; the record gives no point)
Law Enforcement reported a tree down due to ice accumulation on Highway 301 near the county airport in Claxton, Georgia. Ice accumulation was also estimated to be around 0.25 inches.
Ice Storm, Evans
- When
- January 10, 5:30 AM EST to 5:00 PM EST
- Where
- Evans forecast zone
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.157, -81.887 (the zone’s center; the record gives no point)
The Evans County Emergency Manager reported storm total ice accumulations of 0.25 inches along with scattered trees and power lines down across the county.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in North Carolina, January 10 to 11, 20111 death · 31 events
- Winter Storm and Extreme Cold in South Carolina, January 10 to 13, 20111 death · 1 injured · 19 events
- Ice Storm in South Carolina, January 10, 2011$716,000 · 25 events
- Ice Storm in Georgia, January 10, 2011$158,000 · 13 events
- Winter Weather in Missouri, January 10 to 11, 201137 events
- Heavy Snow and Winter Weather in Kentucky, January 10 to 13, 201118 events
- Heavy Snow and Winter Weather in North Carolina, January 10, 201118 events
- Heavy Snow and Winter Weather in North Carolina, January 10 to 11, 201116 events
- Hail and Lightning Strike in Florida, January 10, 20111 injured · 0.75 in hail · 2 events
- Winter Weather in Iowa, January 10 to 11, 20119 events
- Winter Weather in Kansas, January 10 to 11, 20117 events
- Heavy Snow in North Carolina, January 10, 20116 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281066, 281067, 281068, 281070, 281071, 281072, 281073, 281075, 281076, 281077, 281078, 281079, 281080, 281081, 281082, 281083, 281084.